Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 200, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 15, 2001, 7:59 PM CDT for Wise County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 15, 2001, 7:59 PM CDT (00:59 UTC)
- Expired
- Aug 15, 2001, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 8:00 PM CDT | Thunderstorm Wind | Chico, TX | A barn and some power lines were blown down by high winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2066 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 5:30 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 15, 5:30 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 530 PM CDT WED AUG 15 2001 AVIATION DISCUSSION... SHOWERS AND THUNDERSTORMS ALREADY DEVELOPING AS CLOSE AS 70 MILES NORTHWEST OF DFW. WILL PROBABLY MOVE TSRA UP TO 04Z FOR DFW AREA. OTHER THAN MOVING UP TSRA CHANCES NO OTHER MAJOR CHANGES. 59 APPROACHING UPPER TROUGH DIGGING FAIRLY WELL AND DRIVING PACIFIC FRONT INTO THE NORTHWEST SECTIONS AROUND MIDNIGHT WITH A GOOD CHANCE OF THUNDERSTORMS. THE FRONT WILL PUNCH INTO THE CENTRAL AREAS BY MORNING...THEN INTO THE SOUTHERN AREAS WHERE IT WILL SLOW...AND LINGER INTO SATURDAY. SEVERAL GOOD SHORT WAVES PASSING WITH THIS TROUGH. FIRST ONE OVERNIGHT AND THURSDAY...AND THE SECOND ONE MOVING OUT OF SOUTHWEST TEXAS FRIDAY. AREA PW/S 1.5 -2 INCHES WITH CAPES OF 1000-1500 J/KG WITH FIRST SYSTEM. THUS EXPECTING SIGNIFICANT RAINFALL ( ONE TO TWO INCHES) NORTH OF I-20 THURSDAY. THE SOUTHERN AREAS SHOULD SEE SIGNIFICANT RAINFALL FRIDAY INTO FRIDAY NIGHT AS ECHOES TRAIN ALONG STALLED E-W FRONT. COOLER TEMPERATURES MAINLY DUE TO PRECIPITATION AND CLOUD COVER OVER THE NEXT TWO DAYS. IN THE EXTENDED...FRONTAL BOUNDARY AND UPPER LEVEL TROUGH WILL LIKELY KEEP SOME THUNDERSTORMS AND RAIN AROUND ON SATURDAY...BUT MODELS BEGIN TO SHIFT THIS EAST BY SUNDAY MORNING. H5 RIDGE WILL MAKE A SLOW RETURN TO N TEXAS SO TEMPERATURES WILL ALSO FOLLOW BACK UPWARD. FCSTID = 75/80 DFW 75 92 71 91 / 60 50 40 40 ACT 75 94 72 91 / 40 40 40 50 .FWD... TX...NONE.
In the hours before
Special weather statement, Aug 15, 3:38 PM CDT, 4 hours 21 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CDT WED AUG 15 2001 SCATTERED TO NUMEROUS THUNDERSTORMS WILL FORM WEST AND NORTHWEST OF NORTH TEXAS AS A FRONT MOVES THROUGH THE TEXAS PANHANDLE AND OKLAHOMA THIS EVENING. THE STORMS WILL MOVE INTO THE NORTHWEST SECTIONS OF NORTH TEXAS EARLY THIS EVENING...AND ACROSS THE REMAINDER OF NORTH TEXAS TONIGHT. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS. THE STRONGER THUNDERSTORMS WILL HAVE A POTENTIAL TO PRODUCE SMALL HAIL AND STRONG DAMAGING WIND OVERNIGHT.
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.